Alert archive / Kentucky / Tornado Warnings in 2006

Tornado Warning 53, NWS Louisville, KY

April 7, 2006Spencer County, Kentucky

NWS Louisville, KY issued this tornado warning at Apr 7, 2006, 8:15 PM EDT for Spencer County, Kentucky. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2006, 8:15 PM EDT (00:15 UTC)
Expired
Apr 7, 2006, 8:40 PM EDT
In force
25 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Spencer County, KY

The radar

The Louisville radar (KLVX), 53 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 8:19 PM EDTTSTM WND DMGLittle Mount, KYDOWN TREES NEAR GOOSE CREEK ROAD...POWERLINES DOWN NEAR NORMANDY STATION ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 11:20 AM EDTTornado WatchSPC10 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2006-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2006-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -101 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1746 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-101 m²/s²
0-3 km storm-relative helicity
-84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLMK 080015
TORLMK
KYC215-080100-
/O.NEW.KLMK.TO.W.0053.060408T0015Z-060408T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
815 PM EDT FRI APR 7 2006

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SPENCER COUNTY IN NORTH CENTRAL KENTUCKY

* UNTIL 900 PM EDT

* AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  TAYLORSVILLE...MOVING EAST AT 35 MPH.

* THE TORNADO IS WILL BE NEAR...
  LITTLE MOUNT BY 820 PM EDT.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.

LAT...LON 3813 8541 3805 8548 3796 8544 3798 8519
      3806 8516

$$

AL
2 follow-up statements
000 
WWUS53 KLMK 080027
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
826 PM EDT FRI APR 7 2006

KYC215-080100-
/O.CON.KLMK.TO.W.0053.000000T0000Z-060408T0100Z/
SPENCER KY-
826 PM EDT FRI APR 7 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR SPENCER
COUNTY...

AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR LITTLE MOUNT...OR
ABOUT 31 MILES SOUTHEAST OF LOUISVILLE....MOVING EAST AT 35 MPH.

SPOTTERS HAVE REPORTED FUNNEL CLOUDS AND ROTATION WITH THIS STORM. 
IT STILL SHOWS SIGNS OF BECOMING TORNADIC...SO TAKE COVER 
IMMEDIATELY IF YOU ARE IN THE PATH OF THIS STORM...WHICH WILL 
INCLUDE ANYONE IN THE FAR EASTERN PART OF SPENCER COUNTY.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3813 8541 3805 8548 3796 8544 3798 8519
      3806 8516

$$

AL
000 
WWUS53 KLMK 080040
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
840 PM EDT FRI APR 7 2006

KYC215-080050-
/O.CAN.KLMK.TO.W.0053.000000T0000Z-060408T0100Z/
SPENCER KY-
840 PM EDT FRI APR 7 2006

...THE TORNADO WARNING FOR SPENCER COUNTY IS CANCELLED...

ALTHOUGH STORMS WILL STILL BE POSSIBLE...THE STORM THAT PROMPTED THE 
TORNADO WARNING HAS EXITED THE COUNTY. PLEASE REPORT ANY DAMAGE TO 
LOCAL LAW ENFORCEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.

LAT...LON 3813 8541 3805 8548 3796 8544 3798 8519
      3806 8516

$$

AL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Apr 7, 5:43 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Apr 7, 5:43 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
543 PM EDT FRI APR 7 2006

.SHORT TERM(MESOSCALE UPDATE).

SUPERCELLS CONTINUE TO MOVE OUT OF TN AND HAVE DISTINCT RIGHT MOVING
CHARACTERISTICS...AND NOW THE OUR MAIN FOCUS IS THE LINE OF STORMS
THAT ARE FORMING AHEAD OF THE FRONT. THIS SHOULD ENHANCE THE WIND
POTENTIAL GIBSON COUNTY KY STORM JUST PRODUCED BASEBALL SIZE HAIL.
THIS STORM IN ENTERING AIR THAT HAS NOT BEEN WORKED OVER...SO THE
TORNADO THREAT WILL CONTINUE. LARGE HAIL IS STILL A THREAT WITH
OPTIMUM WBZS. DEW POINTS DROP OFF BEHIND THE FRONT AND THINGS WILL
QUIET DOWN BY MID TO LATE EVENING.
JDG

.LONG TERM(SATURDAY NIGHT THROUGH FRIDAY)

NO CHANGES TO THE EXTENDED PD...MAINLY DRY WITH ABOVE NORMAL TEMPS.

HIGH PRESSURE WILL MIGRATE EAST TOWARD THE MID ATLANTIC COAST
BY TUESDAY. MOIST SOUTHERLY FLO WILL INCREASE BY TUESDAY...BUT A
RIDGE AXIS EXTENDING SOUTHWEST INTO THE NORTHERN GULF WILL INHIBIT
RAPID RETURN OF GULF MOISTURE. RIDGING ALOFT WILL DEVELOP ACROSS THE
LOWER OHIO VALLEY AS TROUGHING DEVELOPS ACROSS THE ROCKIES.

LOW PRESSURE MOVING WEST OF THE GREAT LAKES WEDNESDAY WILL ALLOW A
TROUGH TO MOVE EAST THROUGH OUR REGION WEDNESDAY. MODIFIED GULF AIR
WILL APPROACH FROM THE WEST AND SO WILL KEEP LOW CHANCES FOR SHOWERS
AND THUNDER WEDNESDAY...SUPPORTED BY HPC. THIS SYSTEM IS WEAK
HOWEVER AND MAINLY TO OUR NORTH...SO NO COLD AIR TO FOLLOW WITH
CONTD OSLO WARMING THRU FRI. --DK

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.

&&

JG/AB/DK
Hazardous weather outlook, Apr 7, 5:00 PM EDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
500 PM EDT FRI APR 7 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-080830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
600 PM CDT FRI APR 7 2006 /500 PM EDT FRI APR 7 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS THE
TWO STATE REGION. A COLD FRONT WILL DROP SOUTHEAST ACROSS THE REGION
TONIGHT WHILE AN AREA OF LOW PRESSURE DEVELOPS ALONG THE COLD FRONT
OVER SOUTHEAST MISSOURI. BOTH THE LOW PRESSURE AND COLD FRONT WILL
CONTINUE TO MOVE TO THE SOUTHEAST DURING THE OVERNIGHT HOURS.

THE MAIN FOCUS FOR THE THUNDERSTORM ACTIVITY WILL BE ALONG AND AHEAD
OF THE COLD FRONT AND THE SURFACE LOW PRESSURE. THE MAIN SEVERE
WEATHER THREAT WILL BE FOR ISOLATED TORNADOES...LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY.

THERE WILL BE THE POSSIBILITY OF FROST OR FREEZING TEMPERATURES
SUNDAY MORNING AS COOL HIGH PRESSURE BUILDS INTO THE LOWER OHIO
VALLEY. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE NEXT
WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND
TONIGHT. FOR THE LATEST INFORMATION ON THESE DEVELOPING STORMS
LISTEN TO NOAA WEATHER RADIO OR BROADCAST MEDIA. INFORMATION MAY
ALSO BE FOUND ON THE WEB AT WEATHER.GOV/LOUISVILLE.

--21

In the hours before

Local storm report, Apr 7, 7:30 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
730 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             GEORGETOWN              38.30N 85.97W
04/07/2006  E0.75 INCH       FLOYD              IN   TRAINED SPOTTER

&&

RL
Local storm report, Apr 7, 7:36 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
736 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TORNADO          PLEASURE RIDGE PARK     38.15N 85.85W
04/07/2006                   JEFFERSON          KY   TRAINED SPOTTER

            TORNADO ON THE GROUND

&&

RL
Local storm report, Apr 7, 7:42 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
742 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             PLEASURE RIDGE PARK     38.15N 85.85W
04/07/2006  E0.75 INCH       JEFFERSON          KY   TRAINED SPOTTER

&&

RL
Local storm report, Apr 7, 8:06 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
806 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     PLEASURE RIDGE PARK     38.15N 85.85W
04/07/2006                   JEFFERSON          KY   EMERGENCY MNGR

            TREE FELL ONTO A HOUSE. EVENT TIME ESTIMATED

&&

CS
Local storm report, Apr 7, 8:07 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
807 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             CAREFREE                38.24N 86.36W
04/07/2006  E1.75 INCH       CRAWFORD           IN   LAW ENFORCEMENT

&&

RL
Local storm report, Apr 7, 8:15 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
815 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     FUNNEL CLOUD     WATERFORD               38.03N 85.43W
04/07/2006                   SPENCER            KY   TRAINED SPOTTER

            NEAR HWY 44 AND 623 HEADING EAST.

&&

CS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:09 PM EDTTornado WarningLMKOhio36 min
Apr 7, 8:33 PM EDTTornado WarningLMKAnderson29 min
Apr 7, 8:45 PM EDTTornado WarningLMKButler, Grayson, Ohio45 min
Apr 7, 8:52 PM EDTSevere Thunderstorm WarningLMKWoodford24 min
Apr 7, 9:06 PM EDTSevere Thunderstorm WarningLMKLarue39 min
Apr 7, 9:07 PM EDTSevere Thunderstorm WarningLMKFayette, Jessamine28 min
Apr 7, 9:11 PM EDTSevere Thunderstorm WarningLMKNelson34 min
Apr 7, 9:11 PM EDTSevere Thunderstorm WarningLMKNelson34 min
Apr 7, 9:22 PM EDTSevere Thunderstorm WarningLMKEdmonson23 min
Apr 7, 9:22 PM EDTSevere Thunderstorm WarningLMKMarion, Washington38 min
Apr 7, 9:46 PM EDTSevere Thunderstorm WarningLMKWarren29 min
Apr 7, 9:49 PM EDTSevere Thunderstorm WarningLMKHart26 min
Apr 7, 10:12 PM EDTSevere Thunderstorm WarningLMKCasey33 min
Apr 7, 11:25 PM EDTFlash Flood WarningLMKLogan, Simpson, Warren6 hr
Apr 8, 11:51 AM EDTFrost AdvisoryLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more21 hr

Nearby

Tornado Warnings in Kentucky, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.